Can salicylic acid fade my permanent makeup that I got on my eyebrows?

So I recently got a eyebrow tattoo that will only last 2 years . I'm so happy with it but I happen to have bad eczema under my eyebrows it gets with scales so today I put my eczema cream without realizing it had salicylic acid !!!!! I left it there for 20 minutes TOP and as soon as I read it could fade my tattoo I whipped it all off . Could this fade my tattoo if I only left it for a small amount of time? Please help me

Doctor Answers 2

Removing Permanent Makeup

Thanks for your question and from your question, some questions arise which need to be answered to be able to give you the proper comments. Your tattoo that was used is for only two years? I am not familiar with this type of tattoo, so it best to know what was used here. And your eczema cream contains salicylic acid? This is not very typical for eczema creams so I am wondering what you are using and who prescribed it. If you have eczema around your eyes, please consult with a board-certified dermatologist to make sure you are receiving the proper eczema medicine. If you are applying salicylic acid to a tattoo, there is always the risk that some fading is possible. But much more information is needed here.

Nashville Dermatologic Surgeon
3.9 out of 5 stars 17 reviews

Permanent Makeup and Salicylic Acid

Thank you for your question.

It is possible that it could fade your tattoo, especially if the salicylic acid is applied very close to the time the tattooing was performed.

To be sure, see two or more experienced, licensed and certified providers for a complete evaluation to make sure you are on the most appropriate and safe treatment.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 144 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.